| Model Number |
CYF-5 |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during reprocessing, the scope tested positive for 1 colony forming units (cfus) of aerobic microorganisms (at 30 degrees celsius at 5 days).The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Additional Manufacturer Narrative
Correction to d4(primary unique device identification (udi) number) for information inadvertently left out of previous report.This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: on (b)(6) 2024 sampling from: all channels cfu: <1cfu bacterial identification: n/a the device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: cyf-5 has instructions for cleaning, and the reprocess method is described in the instructions for cleaning.Olympus will continue to monitor field performance for this device.